Alert archive / Colorado / Red Flag Warnings in 2008

Red Flag Warning 8, NWS Denver/Boulder, CO

April 22, 200815 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Apr 22, 2008, 3:47 PM MDT for 15 counties in Colorado. It took effect at Apr 23, 2008, 10:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 22, 2008, 3:47 PM MDT (21:47 UTC)
In effect from
Apr 23, 2008, 10:00 AM MDT
Expired
Apr 23, 2008, 9:00 PM MDT
In force
11 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Morgan County, CO, Park County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 24 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1807 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KBOU 222147
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
347 PM MDT TUE APR 22 2008

COZ214>216-238>247-230600-
/O.UPG.KBOU.FW.A.0003.080423T1600Z-080424T0300Z/
/O.NEW.KBOU.FW.W.0008.080423T1600Z-080424T0300Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...
HARTSEL...LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY...
LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...
NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...ARVADA...
BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON...
CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...
LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...
PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON...
GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...
MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER
347 PM MDT TUE APR 22 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT WEDNESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

DRY FUELS...ABOVE NORMAL TEMPERATURES...SOUTHWEST WINDS GUSTING TO
BETWEEN 25 AND 40 MPH...AND MINIMUM RELATIVE HUMIDITY VALUES LESS
THAN 15 PERCENT ARE STILL ANTICIPATED OVER THE FRONT RANGE
FOOTHILLS AND ADJACENT PLAINS ON WEDNESDAY. CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED TO DEVELOP BY LATE WEDNESDAY MORNING AND
LAST THROUGH WEDNESDAY EVENING. THE RED FLAG WARNING COVERS THE
FRONT RANGE FOOTHILLS...THE URBAN CORRIDOR FROM THE WYOMING BORDER
TO THE PALMER DIVIDE AND THE COUNTIES OF WELD...MORGAN...
ARAPAHOE...ADAMS AND PARK. FIRE WEATHER CONDITIONS SHOULD IMPROVE
LATER WEDNESDAY NIGHT AS WIND SPEEDS GRADUALLY DECREASE AND
RELATIVE HUMIDITIES RISE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$
4 follow-up statements
000 
WWUS85 KBOU 230514
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
1113 PM MDT TUE APR 22 2008

COZ214>216-238>247-231800-
/O.CON.KBOU.FW.W.0008.080423T1600Z-080424T0300Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...
HARTSEL...LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY...
LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...
NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...ARVADA...
BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON...
CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...
LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...
PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON...
GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...
MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER
1113 PM MDT TUE APR 22 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
WEDNESDAY FOR SOUTH PARK...THE FRONT RANGE FOOTHILLS...AND 
ADJACENT PLAINS FOR STRONG GUSTY WINDS...VERY LOW HUMIDITIES...
AND DRY FUELS...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
WEDNESDAY. 

DRY FUELS...ABOVE NORMAL TEMPERATURES...SOUTHWEST WINDS GUSTING
TO BETWEEN 25 AND 40 MPH...AND MINIMUM RELATIVE HUMIDITY VALUES
DROPPING TO AROUND 10 PERCENT ARE ANTICIPATED OVER THE FRONT
RANGE FOOTHILLS AND ADJACENT PLAINS ON WEDNESDAY. CRITICAL FIRE
WEATHER CONDITIONS ARE EXPECTED TO DEVELOP BY LATE WEDNESDAY
MORNING AND LAST THROUGH WEDNESDAY EVENING.  FIRE WEATHER
CONDITIONS SHOULD IMPROVE LATER WEDNESDAY NIGHT AS WIND SPEEDS
GRADUALLY DECREASE AND RELATIVE HUMIDITIES RISE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KBOU 231204
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
604 AM MDT WED APR 23 2008

COZ214>216-238>247-232315-
/O.CON.KBOU.FW.W.0008.080423T1600Z-080424T0300Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...
HARTSEL...LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY...
LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...
NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...ARVADA...
BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON...
CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...
LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...
PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON...
GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...
MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER
604 AM MDT WED APR 23 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR SOUTH PARK...THE FRONT RANGE
FOOTHILLS...AND ADJACENT PLAINS FOR STRONG GUSTY WINDS...VERY LOW
HUMIDITIES...AND DRY FUELS...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING. THIS INCLUDES FIRE WEATHER ZONES 214
THROUGH 216...AND 238 THROUGH 247.

SOUTH WINDS WILL INCREASE TO 15 TO 30 MPH ACROSS THE WARNING AREA
LATE THIS MORNING AND SWITCH MORE SOUTHWESTERLY THIS AFTERNOON
WITH GUSTS UP TO 40 MPH POSSIBLE. THIS WILL BRING MUCH WARMER
TEMPERATURES AND VERY LOW HUMIDITIES TO THE FRONT RANGE...WHICH
WILL ALSO SPREAD GRADUALLY EASTWARD ACROSS THE PLAINS LATE THIS
AFTERNOON. RELATIVE HUMIDITY LEVELS WILL DROP TO AROUND 10
PERCENT...AND THIS COMBINED WITH VERY DRY FUELS WILL BRING
POTENTIAL FOR LARGE GRASS FIRES. 

THE CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO EASE BY MID
EVENING AS WINDS DECREASE AND HUMIDITIES BEGIN TO RISE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$

BARJENBRUCH
000 
WWUS85 KBOU 231852
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
1252 PM MDT WED APR 23 2008

COZ214>216-238>247-240300-
/O.CON.KBOU.FW.W.0008.000000T0000Z-080424T0300Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...
HARTSEL...LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY...
LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...
NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...ARVADA...
BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON...
CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...
LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...
PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON...
GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...
MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER
1252 PM MDT WED APR 23 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR SOUTH PARK...THE FRONT RANGE FOOTHILLS AND ADJACENT 
PLAINS FOR STRONG GUSTY WINDS...LOW HUMIDITY AND DRY FUELS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.
THIS INCLUDES FIRE ZONES 214 THROUGH 216...AND 238 THROUGH 247.

SOUTHWEST WINDS OF 15 TO 30 MPH WILL CONTINUE ACROSS THE WARNING
AREA THIS AFTERNOON...WITH GUSTS UP TO 40 MPH POSSIBLE. IN
ADDITION...RELATIVE HUMIDITY READINGS WILL DROP TO AROUND 10
PERCENT. THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY
AND VERY DRY FUELS WILL BRING THE POTENTIAL FOR LARGE GRASS FIRES.

THE CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO EASE BY MID
EVENING AS WINDS DECREASE AND HUMIDITIES BEGIN TO RISE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$
LESZCYNSKI
000 
WWUS85 KBOU 240247
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
847 PM MDT WED APR 23 2008

COZ214>216-238>247-240400-
/O.EXP.KBOU.FW.W.0008.000000T0000Z-080424T0300Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...
HARTSEL...LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY...
LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...
NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...ARVADA...
BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON...
CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...
LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...
PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON...
GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...
MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER
847 PM MDT WED APR 23 2008

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

GUSTY WEST WINDS OF 15 TO 25 MPH WILL CONTINUE TO DECREASE THROUGH
THE REST OF THE EVENING. IN ADDITION...HUMIDITIES HAVE INCREASED
ABOVE 20 PERCENT...THEREFORE THE RED FLAG WARNING WILL BE ALLOWED
TO EXPIRE AT 9 PM. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 22, 3:00 PM MDT, 47 minutes earlier.

Area forecast discussion, Apr 22, 3:00 PM MDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
300 PM MDT TUE APR 22 2008

.SHORT TERM...SOUTHEASTERLY FLOW ACROSS THE EASTERN PLAINS IS
BEGINNING TO ADVECT SOME LOW LEVEL MOISTURE INTO THE REGION THIS
AFTERNOON.  DEW POINTS HAVE CLIMBED INTO THE MID AND UPPER 20S AT
KLIC AND KAKO.  EXPECT AREAS OF STRATUS TO DEVELOP ACROSS THE
EASTERN ZONES AFTER MIDNIGHT.  STRATUS MAY CREEP UP THE SOUTH PLATTE
RIVER VALLEY...BUT DRIER AIR ALOFT IS GOING TO BE MOVING OUT OF THE
MOUNTAINS FROM THE SOUTHWEST.  THE COMBINATION OF DRY W-SWLY FLOW
ALOFT AND INCREASING MOISTURE FROM THE EAST WILL SET UP A STRONG DRY
LINE OVER THE FORECAST AREA TOMORROW.  DRY AND WARM TEMPERATURES
WITH INCREASING WINDS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS
WEST OF THE DRY LINE...SO HAVE UPGRADED THE FIRE WEATHER WATCH TO A
RED FLAG WARNING.  AFTERNOON RELATIVE HUMIDITIES ALONG THE I-25
CORRIDOR MAY DROP INTO THE UPPER SINGLE DIGITS AS TEMPERATURES WARM
TO THE MID AND UPPER 70S.  EAST OF THE DRY LINE...AFTER STRATUS
DISIPATES...DECENT LOW LEVEL MOISTURE WILL COMBINE WITH INSTABILITY
AND DYNAMIC FORCING ALOFT TO PRODUCE A THREAT OF THUNDERSTORMS.  THE
NAM AND GFS HAVE DIFFERING IDEAS ON HOW MUCH MOISTURE WILL BE
PRESENT...BUT WIND PROFILES FROM MODEL SOUNDINGS SHOW FAVORABLE
SHEAR FOR SOME STRONG ORGANIZED CONVECTION.  CAPE VALUES ARE ALSO
DECENT.  THE SITUATION WILL CERTAINLY BEAR WATCHING...ESPECIALLY
EAST OF A LINE FROM LIMON TO STERLING.

.LONG TERM...STILL A THREAT OF STRONG THUNDERSTORMS WEDNESDAY
EVENING IN THE NORTHEAST CORNER. MODELS SHOW THE SURFACE TROUGH AXIS
HOLDING THERE THROUGH THE EVENING...THOUGH IN REALITY ONCE THE
CONVECTION GETS GOING THE EFFECTIVE BOUNDARY SHOULD PUSH EASTWARD ON
THE OUTFLOW. THE NEXT JET STREAK TAPS THE COLD AIR BEHIND IT AND
SHOULD PRODUCE MORE WIND BEHIND IT LATE THURSDAY...BUT THERE IS
LITTLE MOISTURE AROUND. MODEL SOUNDINGS SHOW THE MOUNTAINS
DESTABILIZE BUT PLAINS WILL PROBABLY ONLY SEE VIRGA/SPRINKLES. I
WILL BUMP UP THE WINDS ON THURSDAY AS DECENT COLD ADVECTION AND LOW
STABILITY SHOULD MAKE THE MOST OUT OF THE GRADIENT. GUSTS IN THE
40-50 MPH RANGE COULD BE COMMON IN THE AFTERNOON...SO WE SHOULD SEE
SOME WYOMING TUMBLEWEEDS PASSING THROUGH.

ANOTHER JET STREAK COMES THROUGH ON FRIDAY...PROLONGING SOME CLOUD
COVER AND ATTEMPTED PRECIPITATION...BUT FOR THIS ONE BOTH THE
TEMPERATURE GRADIENT AND MOISTURE WILL BE LACKING. YET ANOTHER
TROUGH ABOUT SATURDAY...BUT MODELS HAVE BEEN GENERALLY KEEPING THIS
NORTH AND EAST OF US...AND GFS BACKING AWAY FROM A BULLISH RUN AT
00Z LAST NIGHT. WILL PLAN FOR THIS TO MAINLY BE A LOW LEVEL FEATURE
WITH SOME COOLING AND ANOTHER LOW CHANCE OF PRECIPITATION...EVEN
THAT IS OVERDONE IF THE CONSISTENG ECMWF IS TRUE. WARMING AS RIDGE
REBUILDS INTO THE FIRST PART OF NEXT WEEK...IF ECMWF IS RIGHT IT
WILL BE A BIT WARMER THAN OUR GOING FORECAST.

&&

.AVIATION...VFR CIGS AND VSBYS EXPECTED FOR NEXT 18 HOURS.
EAST-SOUTHEAST WINDS AT 10-20 KTS WITH GUSTS 25-30 KTS WILL DIMINISH
BY 03Z. KDEN SFC WINDS WILL BECOME TYPICAL DRAINAGE OVERNIGHT. AREAS
OF MVFR STRATUS ARE EXPECTED ON THE EASTERN PLAINS AFTER 04Z...BUT
SHOULD REMAIN EAST OF KDEN.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING WEDNESDAY FROM
    10 AM MDT TO 9 PM MDT FOR THE FRONT RANGE FOOTHILLS...THE URBAN
    CORRIDOR...THE PALMER DIVIDE INCLUDING LINCOLN COUNTY AND PARK
    COUNTY...ZONES 35-47.

&&

KDRBY/GIMMESTAD
Hazardous weather outlook, Apr 22, 11:02 AM MDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1102 AM MDT TUE APR 22 2008

COZ030>051-231200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1102 AM MDT TUE APR 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A THREAT OF SEVERE WEATHER OVER THE NORTHEAST PLAINS OF
COLORADO WEDNESDAY AFTERNOON AND EVENING.  LOW LEVEL MOISTURE...
INSTABILITY...AND WIND SHEAR WILL INCREASE SIGNIFICANTLY OVER THE
EASTERN PLAINS BY WEDNESDAY AFTERNOON.  IN ADDITION...AN UPPER LEVEL
DISTURBANCE WILL MOVE QUICKLY EASTWARD ACROSS THE CENTRAL ROCKIES.
MEANWHILE...A DRYLINE IS EXPECTED TO DEVELOP AND MOVE EASTWARD
ACROSS THE PLAINS...REACHING THE STERLING...AKRON...AND LIMON AREAS
BY LATE AFTERNOON.  THIS WILL SET THE STAGE FOR THE DEVELOPMENT OF
THUNDERSTORMS ALONG AND JUST AHEAD OF THE DRYLINE...SOME OF WHICH
MAY BE SEVERE.  THE PRIMARY THREATS FROM THESE STORMS WILL BE LARGE
HAIL AS WELL AS THE POTENTIAL FOR TORNADOES.

WEST OF THE DRYLINE...GUSTY SOUTHWEST WINDS WILL DEVELOP BRINGING
MUCH DRIER AIR ACROSS THE FRONT RANGE BY AFTERNOON.  RELATIVE
HUMIDITIES ARE EXPECTED TO DROP 15 PERCENT OR LESS...CREATING
CONDITIONS FAVORABLE FOR THE SPREAD OF LARGE GRASS FIRES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

DANKERS/GIMMESTAD

Nearby

Red Flag Warnings in Colorado, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.